Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 19, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 8, 2006, 8:39 PM CST for LeFlore County, Sequoyah County, Oklahoma. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2006, 8:39 PM CST (02:39 UTC)
- Expired
- Mar 8, 2006, 9:30 PM CST
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 20 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 8:40 PM CST | TSTM WND GST 60 | 5 E Cowlington, OK | |
| Mar 8, 8:45 PM CST | TSTM WND DMG | 4 Sse Gans, OK | NUMEROUS TREES BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 090239
SVRTSA
ARC033-131-OKC079-135-090330-
/O.NEW.KTSA.SV.W.0019.060309T0239Z-060309T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
839 PM CST WED MAR 8 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
CRAWFORD COUNTY IN NORTHWEST ARKANSAS
LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 930 PM CST
* AT 833 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF SALLISAW TO 9 MILES SOUTHWEST
OF BOKOSHE...MOVING EAST AT 60 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOKOSHE...
GANS...PANAMA...MULDROW...SPIRO...ROLAND...SHORT...POCOLA...
ARKOMA...MOFFETT...BONANZA...CEDARVILLE...FORT SMITH...FIGURE
FIVE...VAN BUREN...JENNY LIND...RUDY...BARLING...ALMA...CHESTER...
MOUNTAINBURG...BLOOMER...LAVACA AND DYER.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3567 9404 3565 9408 3554 9406 3531 9410
3506 9492 3521 9493 3522 9481 3534 9480
3538 9487 3538 9488 3550 9484 3574 9403
$$3 follow-up statements
000
WWUS54 KTSA 090300
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
858 PM CST WED MAR 8 2006
ARC033-131-OKC079-135-090330-
/O.CON.KTSA.SV.W.0019.000000T0000Z-060309T0330Z/
CRAWFORD AR-SEBASTIAN AR-SEQUOYAH OK-LE FLORE OK-
858 PM CST WED MAR 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CST FOR LE
FLORE...SEQUOYAH...SEBASTIAN AND CRAWFORD COUNTIES...
AT 854 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES EAST OF LEE CREEK TO MILL CREEK...MOVING EAST AT 60 MPH.
WIND GUSTS TO 60 MPH WERE REPORTED AT THE FORT SMITH AIRPORT AT 858
PM.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BARLING...
CHESTER...CONCORD...MOUNTAINBURG...KIBLER...CENTRAL CITY...ALMA...
DYER...LOCKE AND LAVACA.
THESE STORMS WILL BE MOVING EAST OF LE FLORE AND SEQUOYAH COUNTIES
BY 915 PM.
LAT...LON 3567 9404 3565 9408 3554 9406 3531 9410
3525 9468 3551 9469 3575 9432 3574 9403
$$000
WWUS54 KTSA 090310
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
910 PM CST WED MAR 8 2006
OKC079-135-090320-
/O.CAN.KTSA.SV.W.0019.000000T0000Z-060309T0330Z/
SEQUOYAH OK-LE FLORE OK-
910 PM CST WED MAR 8 2006
...THE SEVERE THUNDERSTORM WARNING FOR LE FLORE AND SEQUOYAH COUNTIES
HAS BEEN CANCELLED...
LAT...LON 3567 9404 3565 9408 3550 9408 3531 9408
3532 9436 3560 9429 3575 9425 3576 9396
$$
ARC033-131-090330-
/O.CON.KTSA.SV.W.0019.000000T0000Z-060309T0330Z/
CRAWFORD AR-SEBASTIAN AR-
910 PM CST WED MAR 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CST FOR
SEBASTIAN AND CRAWFORD COUNTIES...
AT 907 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 2 MILES SOUTHWEST OF MOUNT GAYLER TO 4 MILES SOUTHWEST OF
KIBLER...MOVING EAST AT 50 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LOCKE...DYER...
LAVACA...BIDVILLE AND URSULA.
LAT...LON 3567 9404 3565 9408 3550 9408 3531 9408
3532 9436 3560 9429 3575 9425 3576 9396
$$000
WWUS54 KTSA 090332
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
932 PM CST WED MAR 8 2006
ARC033-131-090342-
/O.EXP.KTSA.SV.W.0019.000000T0000Z-060309T0330Z/
CRAWFORD AR-SEBASTIAN AR-
932 PM CST WED MAR 8 2006
...THE SEVERE THUNDERSTORM WARNING FOR SEBASTIAN AND CRAWFORD
COUNTIES EXPIRES AT 930 PM CST...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.
LAT...LON 3567 9404 3565 9408 3550 9408 3531 9408
3532 9436 3560 9429 3575 9425 3576 9396
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 8:37 PM CST, 2 minutes earlier.
Area forecast discussion, Mar 8, 8:37 PM CST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 837 PM CST WED MAR 8 2006 .MESOSCALE UPDATE... THUNDERSTORMS HAVE SLOWLY INCREASED ACROSS SOUTHEAST OKLAHOMA AND INTO NORTH-CENTRAL TEXAS DURING THE PAST 2 HOURS. AS THE LOW-LEVEL JET DIURNALLY INCREASES INTO THIS CONVECTION AND UPPER DYNAMICS APPROACH FROM THE WEST THE STORMS SHOULD GRADUALLY INCREASE WITH A SEVERE THREAT DEVELOPING IN SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS OVER THE NEXT 2 HOURS. THE ACTIVITY WILL REMAIN ELEVATED...BUT DEEP LAYER SHEAR WILL SUPPORT MESOCYCLONES AND AN ATTENDANT WIND AND HAIL THREAT. JUST NOTED A 53 MPH THUNDERSTORM GUST AT STIGLER AND WARNINGS MAY BE ISSUED ASAP. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 8, 6:55 PM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 655 PM CST WED MAR 8 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 655 PM CST WED MAR 8 2006 ...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND OVERNIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 2 AM. AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 9 PM. AREA AT GREATEST RISK...WIDESPREAD SEVERE WEATHER EXPECTED. DISCUSSION... THE DRYLINE STRETCHED FROM SOUTHEAST KANSAS INTO SOUTHCENTRAL OKLAHOMA EARLY THIS EVENING. CONVECTION HAS DEVELOPED ALONG THE DRYLINE OVER SOUTHEAST KANSAS...BUT THE CAP HAS HELD CONVECTION IN CHECK OVER NORTHEAST OKLAHOMA SO FAR. ADDITIONAL THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE DRYLINE ACROSS SOUTHCENTRAL OKLAHOMA AND NORTHCENTRAL TEXAS. A STRENGTHENING LOW-LEVEL JET WILL HELP TO MAINTAIN THIS ACTIVITY AS IT SPREADS NORTHEAST INTO SOUTHEAST OKLAHOMA LATER THIS EVENING AND EVENTUALLY INTO WESTERN ARKANSAS. THE PRIMARY SEVERE WEATHER THREAT APPEARS TO BE DAMAGING WINDS AND LARGE HAIL...BUT THE WIND FIELDS CONTINUE TO SUPPORT A TORNADO THREAT...ESPECIALLY IF A SURFACE BASED STORM CAN BE REALIZED. LATER TONIGHT...THE SURFACE LOW WILL DEEPEN OVER WESTERN OKLAHOMA WHILE A STRONG BAND OF 80 TO 90 KNOT MID-LEVEL WINDS SWING THROUGH NORTHERN TEXAS INTO OKLAHOMA. THE IMPROVED UPPER DYNAMICS SHOULD RESULT IN ANOTHER ROUND OF SEVERE WEATHER FOR MUCH OF THE AREA...MAINLY AFTER 2 TO 3 AM. THESE STORMS WILL LIKELY BECOME LINEARLY ORIENTATED AS THEY APPROACH THE FORECAST AREA. LOW-LEVEL WIND FIELDS WILL REMAIN VERY STRONG...AND THE TORNADIC THREAT WILL CONTINUE...ESPECIALLY IN ANY BOWING STORM SEGMENTS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. CONTINUALLY MONITOR LATER WARNINGS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... THE SEVERE WEATHER RISK WILL CONTINUE INTO THURSDAY...BOTH WITH ONGOING MORNING THUNDERSTORMS AND WITH ANY THUNDERSTORMS WHICH DEVELOP IN THE AFTERNOON. ANY AFTERNOON THUNDERSTORMS WILL PRIMARILY BE A HAIL THREAT. THE NEXT STRONG STORM SYSTEM APPROACHES DURING THE WEEKEND WITH CONTINUED THUNDERSTORM CHANCES...WHILE STRONG SOUTHERLY WINDS TYPICAL OF SPRINGTIME FUEL FIRE WEATHER CONCERNS. EMERGENCY MANAGEMENT PLANNING STATEMENT... ACTIVE WEATHER PATTERN WILL CONTINUE...AND LATER FORECASTS SHOULD CONTINUE TO BE CLOSELY MONITORED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:22 PM CST | Severe Thunderstorm Warning | TSA | Choctaw | 28 min |
| Mar 8, 10:45 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 60 min |
| Mar 8, 11:12 PM CST | Tornado Warning | TSA | LeFlore | 33 min |
| Mar 9, 12:52 AM CST | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 58 min |
| Mar 9, 1:17 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee | 73 min |
| Mar 9, 1:40 AM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, LeFlore, Sequoyah | 61 min |
| Mar 9, 2:06 AM CST | Tornado Warning | TSA | LeFlore | 32 min |
| Mar 9, 4:00 AM CST | Severe Thunderstorm Warning | TSA | Haskell | 32 min |
| Mar 9, 4:15 AM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 35 min |
| Mar 9, 12:09 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 66 min |
| Mar 9, 12:52 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 53 min |
| Mar 9, 1:06 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 54 min |
| Mar 9, 1:46 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 14 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.